Results 1 to 3 of 3

Thread: Lamictal – beginning it – itch on skin & sleep problems

  1. #1

    Default Lamictal – beginning it – itch on skin & sleep problems

    I have been taking both Lamictal and Keppra for many years, I tried to take Keppra alone and it didn’t control my seizures. Now I am going to take Lamictal alone to see if that works.

    I am on 2,000 mgs of Keppra per day and am taking at this point only 100 mgs of Lamictal per day (50 mgs in AM 50 mgs in PM).

    My Dr. has said that I should get up to my full dosage of 175 mgs per day before I reduce my Keppra, but I was on this regime maybe seven or eight years ago and I do not remember all that much about the transition between the 2 medications as even though I was keeping records they were lost in a move.

    What I would like to ask everyone is the following - I am presently having a slight itch all over like I had flees or ants/insects crawling all over me . And must say it is not bad but I would like to find out if this will go away in time or does the Keppra make it worse.

    Also I have found that taking my medication as prescribed I tend to wake very early in the morning and then do remember this happening before, and at that time I remember researching Lamictal and found that the length of time it is active or effective in your body is over 24 hrs. So I said to my Dr. “why don’t I try taking all of my Lamictal at once a day in the morning” so I did and I remember that my sleep improved somewhat but I still really would like to know if the Keppra makes it worse. I also can remember if my sleep was disrupted during the night for any reason I usually either could not go back to sleep or to me a long time.

    Thanks for reading Craig

  2. #2
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi Craig,

    I hope I'm wrong but you may be breaking out with an allergic reaction to the lamictal. I was on it only 4 days and then my skin began to itch like crazy and I noticed tiny red bumps
    on my skin that looked like pimples. If you see any of this call your Dr. and get off the lamictal because you may be allergic to the Dr. I had to see a Dermatologist (skin specialist) who
    did a skin biopsy on me and sure enough I was allergic to the lamictal as well as tegretol and trileptal since all 3 of these drugs have a few things in common with how they are made.
    Don't use any after shave and my Dr. told me to use only Dove soap for sensitive skin stay away from any shampoos that have a strong scent also.
    When I saw my Dr. I was given 2 different creams one to stop the rash and a steroid cream to stop the itching. It cleared up in about 1 week or a little longer. Whatever you do call
    your Dr. and you may want to call your pharmacist also to get all the details of both the keppra and lamictal. I wish you the best of luck and May God Bless You!

    Sue

  3. #3
    Distinguished Community Member Earth Mother 2 Angels's Avatar
    Join Date
    Oct 2006
    Posts
    3,044
    Blog Entries
    1

    Default

    ((((((Craig)))))) ~

    Lamictal carries a boxed warning about developing a rash while taking it. It can be serious and lead to Stevens Johnson Syndrome.

    http://www.mayoclinic.org/diseases-c...n/con-20029623

    Here's the information on Lamictal from our Drug Info link, which is at the top of each forum page:

    http://www.nlm.nih.gov/medlineplus/d...s/a695007.html

    Here's the Drug Info link for Keppra:

    http://www.nlm.nih.gov/medlineplus/d...s/a699059.html

    You should call your doctor immediately/as soon as possible to report this rash. It's best to err on the side of caution. A rash needs to be taken seriously, because it is definitely a sign of something amiss.

    Lamictal can cause a rash, even after long term use, particularly with dosage increases. On our old BrainTalk sites, I recall several members stating that they developed the rash after increasing the dosage.

    Good luck ... keep us posted.

    Love & Light,

    Rose
    Mom to Jon, 48, (seizure disorder; Gtube; trache; colostomy; osteoporosis; hypothyroid; enlarged prostate; lymphedema, assorted mysteries) and Michael, 32, (intractable seizures; Gtube), who were born with an undiagnosed progressive neuromuscular disease and courageous spirits. Our Angel Michael received his wings in 2003 and now resides in Heaven. Our Angel Jon lives at home with me and Jim, the world's most wonderful dad.

Similar Threads

  1. Replies: 2
    Last Post: 07-26-2014, 04:51 PM
  2. Questions about Lamictal
    By SCOBAHCAN in forum Epilepsy
    Replies: 2
    Last Post: 07-14-2014, 03:48 PM
  3. Love the holiday skin!
    By funnylegs4 in forum BrainTalk's feedback forum
    Replies: 0
    Last Post: 12-10-2013, 06:59 PM
  4. Replies: 0
    Last Post: 03-12-2013, 11:11 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.